Alert archive / Wyoming / Special Weather Statements in 2014

Special Weather Statement, NWS Riverton, WY

July 3, 2014Sweetwater County, Wyoming

NWS Riverton, WY issued this special weather statement at Jul 3, 2014, 9:21 PM MDT for Sweetwater County, Wyoming. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2014, 9:21 PM MDT (03:21 UTC)
Expired
Jul 3, 2014, 10:15 PM MDT
In force
54 min
Issued by
NWS Riverton, WY

County Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 155 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 3.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2014-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2014-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
3550 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WWUS85 KRIW 040321
SPSRIW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
921 PM MDT THU JUL 3 2014

WYZ028>030-040415-
EAST SWEETWATER COUNTY WY-FLAMING GORGE WY-ROCK SPRINGS AND GREEN
RIVER WY-
921 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL
1015 PM MDT...

AT 916 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PILOT BUTTE...OR 8 MILES NORTH OF GREEN
RIVER...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
I80 EXIT 102 AND SWEETWATER COUNTY FAIRGROUNDS AROUND 930 PM MDT.
ROCK SPRINGS AND RELIANCE AROUND 935 PM MDT.
I80 EXIT 111 AROUND 940 PM MDT.
SWEETWATER COUNTY AIRPORT AND STATE HWY 430 MILE MARKER 10 AROUND 945
PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 89 AND
149.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4192 10840 4134 10846 4150 10949 4182 10947
TIME...MOT...LOC 0321Z 281DEG 36KT 4162 10938

$$

MEUNIER

MURRELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:35 PM MDT, 6 hours 46 minutes earlier.

Area forecast discussion, Jul 3, 2:35 PM MDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
235 PM MDT THU JUL 3 2014

.SHORT TERM...TONIGHT THROUGH SUNDAY (ISSUED AT 235 PM MDT)

SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE ARE THROUGH THE
EVENING HOURS TONIGHT. A COUPLE STRONGER STORMS HAVE ALREADY
DEVELOPED OVER THE AREA...INCLUDING OVER YELLOWSTONE NATIONAL PARK.
ADDITIONAL ACTIVITY TODAY MAY BRING FREQUENT LIGHTNING...BRIEF HEAVY
RAIN...AND SMALL HAIL. SHOWERS SHOULD WEAKEN THIS EVENING WITH
GENERALLY BENIGN CONDITIONS EXPECTED OVERNIGHT AND INTO FRIDAY
MORNING.

FOR INDEPENDENCE DAY...EXPECT WARMER TEMPERATURES. SOME AREAS WILL
SEE TEMPERATURES IN THE MID 90S...ESPECIALLY OVER THE NORTHERN
BASINS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
ANTICIPATED...WITH DEVELOPMENT MOST FAVORED ACROSS THE SOUTHEASTERN
HALF OF THE FORECAST AREA. GUSTY WIND...SMALL HAIL...AND FREQUENT
LIGHTNING MAY ACCOMPANY STORMS IN THE AFTERNOON.

ONCE THIS SURGE OF STORM ACTIVITY ENDS ON FRIDAY EVENING...THE RIDGE
WILL RETURN TO POWER ACROSS THE FORECAST AREA. THE WEEKEND
WILL...CONSEQUENTLY...BE HOT AND DRY. AGAIN...SOME GUSTY WIND MAY
DEVELOP OVER SOUTHEASTERN WYOMING DURING THE AFTERNOON HOURS. THE
CONCERNS FOR GUSTY WIND...HOT TEMPERATURES...AND LOW HUMIDITY HAS
PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR PORTIONS OF EASTERN
WYOMING WHERE FUELS HAVE BEEN DEEMED CRITICAL.

HOT TEMPERATURES WILL PERSIST INTO THE LATER PORTION OF THE
WEEKEND...WHEN SOME LOCATIONS MAY APPROACH IF NOT CREST...THE
CENTURY MARK.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY

THROUGH THE EXTENDED...RIDGING ALOFT WITH A THERMAL LOW AT THE
SURFACE WILL PERSIST ACROSS THE GREAT BASIN. THIS MEANS CONTINUED
ABOVE NORMAL TEMPERATURES WITH THUNDERSTORMS POSSIBLE WHEN
DISTURBANCES MOVE ALONG THE RIDGE. WITH A PERSISTENT LOW IN THE
EASTERN GULF OF ALASKA EJECTING SHORT WAVES...THEY WILL OCCASIONALLY
INTERACT AND KICK OFF MORE THUNDERSTORMS IN OUR AREA.

MODELS HAVE SPED UP THE PROGRESSION OF A DRY COLD FRONT EXPECTED TO
DROP SOUTH OUT OF MONTANA TO LATE SUNDAY. THE FRONT WILL BRING A
WIND SHIFT AND SOME HIGHER RELATIVE HUMIDITY BUT NOT MUCH
PRECIPITATION IF ANY SUNDAY NIGHT. HOWEVER...AS THE RIDGE BEGINS TO
SHIFT WESTWARD THIS LOWERS HEIGHTS OVER OUR AREA AND ALLOWS MORE
INFLUENCE FROM THE WAVES PASSING TO THE NORTH...WHICH MAY EVENTUALLY
LEAD TO SOME MEASURABLE PRECIPITATION AGAIN AS EARLY AS MONDAY AND
AGAIN EACH DAY FROM MONDAY THROUGH THURSDAY...ESPECIALLY EAST OF THE
DIVIDE ALONG AND BEHIND THE FRONT.

DESPITE THIS QUASI-STATIONARY FRONTAL BOUNDARY EAST OF THE
DIVIDE...TEMPERATURES ARE EXPECTED TO REMAIN SEASONAL TO SLIGHTLY
ABOVE AVERAGE EAST. WEST OF THE DIVIDE...MORE INFLUENCED BY THE
SUBTROPICAL RIDGE...ABOVE AVERAGE TEMPERATURES OF 5-10 DEGREES ARE
EXPECTED EACH DAY.

&&

.AVIATION.../06Z ISSUANCE/

A LINE OF -SHRA/ISOLD -TSRA MOVING EAST OFF THE WIND RIVER MTS WILL
PRODUCE GUSTY ERRATIC OUTFLOW WIND AROUND 40KT VCNTY KLND-KRIW
THROUGH 07Z.  IF THIS LINE CAN HOLD TOGETHER THROUGH THE EARLY
MORNING...IT WILL PRODUCE ERRATIC WIND GUSTS VCNTY KCPR 09Z-11Z.
ISOLD -SHRA/-TSRA WITH ERRATIC WIND GUSTS MAY ALSO CONTINUE VCNTY
AND NORTH OF KJAC THROUGH 08Z.

VFR/NSW CONDITIONS AND MAINLY UNLIMITED CIGS WILL PREVAIL 12Z-18Z
FRIDAY.  SLIGHT INSTABILITY AND SOME MID-LEVEL MOISTURE WILL RESULT
IN ISOLD -SHRA/-TSRA BLOSSOMING ACROSS THE REGION 20Z FRI-02Z SAT.
HOWEVER...THIS ACTIVITY WILL NOT BE AS ORGANIZED AS ON THURSDAY WITH
LIGHTER WIND ALOFT AND NO SIGNIFICANT UPPER DISTURBANCE IN THE
FLOW.  THUS...MOST ACTIVITY WILL REMAIN ANCHORED ALONG
MOUNTAIN/VALLY BREEZE BOUNDARIES.  THE MAIN HAZARD WITH ANY OF THESE
HIGH-BASED -TSRA/-SHRA WILL BE MICROBURST WIND/ERRATIC WIND GUSTS
NEAR 40KTS.  THIS ACTIVITY WILL DISSIPATE WITH SUNSET FRIDAY
EVENING.

&&

.FIRE WEATHER...

...RED FLAG WARNING FRIDAY AND SATURDAY FOR ZONES 280 AND SOUTHERN
ZONE 281...

AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE PRESENT THROUGH SATURDAY
ACROSS THE AREA...WITH WARMING TEMPERATURES EXPECTED. THE RIDGE OF
HIGH PRESSURE REMAINS THE CONTROLLING WEATHER FEATURE...THOUGH SOME
MOISTURE IN THE RIDGE WILL BRING THE SHOWER ACTIVITY EXPECTED
THROUGH FRIDAY EVENING. ONCE THE ROUND OF SHOWERS AND THUNDERSTORMS
ENDS ON FRIDAY...THE STRENGTHENING RIDGE WILL TAKE CONTROL AGAIN.
HOT AND DRY CONDITIONS ARE EXPECTED...WITH TEMPERATURES IN THE UPPER
80S TO NEAR 100 ANTICIPATED...AND HUMIDITY DROPPING INTO THE UPPER
SINGLE DIGITS TO LOW TEENS. THESE CONDITIONS WILL BE FOUND OVER THE
AREA ON FRIDAY...AND INTO SATURDAY. A RED FLAG WARNING HAS BEEN
ISSUED FOR ZONES 280 AND 281 AS FUELS HAVE BEEN EVALUATED AS
CRITICAL. ADDITIONAL DETAILS AND TIMING CAN BE FOUND IN THE RED FLAG
WARNING PRODUCT.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON FRIDAY TO 9 PM MDT SATURDAY
WYZ280-281.

&&

SHORT TERM...BRANHAM
LONG TERM...ALLEN
AVIATION...AEM
FIRE WEATHER...BRANHAM
Hazardous weather outlook, Jul 3, 4:00 AM MDT, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT THU JUL 3 2014

WYZ001>020-022>030-041200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE STRONG WIND GUSTS IN
EXCESS OF 50 MPH. ADDITIONALLY...EXPECT INCREASING FIRE WEATHER
CONDITIONS ACROSS MOST OF THE REGION WEST OF THE DIVIDE...WITH
GUSTY WEST WINDS AND DRY THUNDERSTORMS COMBINING WITH LOW RELATIVE
HUMIDITY.

.DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH WEDNESDAY

FRIDAY...ISOLATED TO WIDELY SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS OVER MUCH OF THE AREA FRIDAY...ESPECIALLY SOUTH. THESE
STORMS WILL ONCE AGAIN PRODUCE STRONG WIND GUSTS AT TIMES. FIRE
WEATHER CONCERNS WILL REMAIN ENHANCED.

MONDAY THROUGH WEDNESDAY...ISOLATED TO LOCALLY SCATTERED AFTERNOON
AND EVENING THUNDERSTORMS...CONCENTRATED EAST OF THE DIVIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT STRONG WINDS ABOVE 45 MPH...ANY
HAIL...OR ANY OTHER SIGNIFICANT WEATHER PHENOMENA. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 3, 5:14 PM MDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
514 PM MDT THU JUL 3 2014

WYZ004>011-017>020-022-040130-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
SOUTHEAST BIG HORN BASIN-SOUTHEAST JOHNSON COUNTY-
SOUTHWEST BIG HORN BASIN-WIND RIVER BASIN-
514 PM MDT THU JUL 3 2014

THROUGH 8 PM...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP AND MOVE ACROSS CENTRAL WYOMING.  THE MAIN
HAZARD WITH THESE STORMS WILL BE OUTFLOW WIND GUSTS OF 40
TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING.

THESE ERRATIC WIND GUSTS MAY OCCUR SEVERAL MILES OUT FROM THE
PARENT STORM...OR EVEN A WEAK SHOWER.  BOATERS AND OTHERS ON OPEN
WATERS SHOULD BE ESPECIALLY PREPARED FOR STRONG...ERRATIC WIND
GUSTS THAT MAY TOPPLE SMALL CRAFT.  IF YOU CAN HEAR THUNDER ROAR...
IT IS TIME TO HEAD INDOORS.

AEM
Special weather statement, Jul 3, 5:47 PM MDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
547 PM MDT THU JUL 3 2014

WYZ012-014-024-025-040030-
SALT RIVER AND WYOMING RANGES WY-TETON AND GROS VENTRE MOUNTAINS
WY-UPPER GREEN RIVER BASIN FOOTHILLS WY-WIND RIVER MOUNTAINS WEST WY-
547 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUBLETTE COUNTY
UNTIL 630 PM MDT...

AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF U.S. HWY 191 MILE MARKER
140...OR 28 MILES EAST OF ALPINE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
BONDURANT AND U.S. HWY 191 MILE MARKER 140 AROUND 600 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4327 11056 4327 11032 4336 11032 4337 11004
      4299 11043 4306 11056
TIME...MOT...LOC 2347Z 214DEG 20KT 4312 11046

MEUNIER
Special weather statement, Jul 3, 6:33 PM MDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
633 PM MDT THU JUL 3 2014

WYZ009-010-040100-
BIGHORN MOUNTAINS SOUTHEAST WY-NORTHEAST JOHNSON COUNTY WY-
633 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON COUNTY UNTIL
700 PM MDT...

AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SADDLESTRING TO 7
MILES NORTHEAST OF CLOUD PEAK...AND MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
SADDLESTRING AROUND 655 PM MDT.
GILEAD BURN SCAR...I90 EXIT 47...LAKE DE SMET AND I90 EXIT 51 AROUND
700 PM MDT.

THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 43 AND
49.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4440 10659 4434 10703 4449 10727 4456 10688
TIME...MOT...LOC 0033Z 308DEG 7KT 4448 10691 4446 10709
Special weather statement, Jul 3, 7:50 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
750 PM MDT THU JUL 3 2014

WYZ023-024-026>029-040300-
FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-
SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-STAR VALLEY-
UPPER GREEN RIVER BASIN-
750 PM MDT THU JUL 3 2014

THROUGH 10 PM...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP AND MOVE ACROSS SOUTHWEST WYOMING.  THIS
ACTIVITY WILL BE MAINLY ALONG AND SOUTH OF AN AFTON TO
PINEDALE LINE.  THE MAIN HAZARD WITH THESE STORMS WILL BE OUTFLOW
WIND GUSTS OF 35 TO 45 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING.

THESE ERRATIC WIND GUSTS MAY OCCUR SEVERAL MILES OUT FROM THE
PARENT STORM...OR EVEN A WEAK SHOWER.  BOATERS AND OTHERS ON OPEN
WATERS SHOULD BE ESPECIALLY PREPARED FOR STRONG...ERRATIC WIND
GUSTS THAT MAY TOPPLE SMALL CRAFT.  IF YOU CAN HEAR THUNDER ROAR...
IT IS TIME TO HEAD INDOORS.

WYZ009>011-040300-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-
SOUTHEAST JOHNSON COUNTY-
750 PM MDT THU JUL 3 2014

THROUGH 10 PM...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP AND MOVE ACROSS EASTERN JOHNSON COUNTY.
THIS ACTIVITY WILL BE MAINLY ALONG AND SOUTH INTESTATE 90.  SOME
STORMS MAY PRODUCE WIND GUSTS NEAR 50 MPH WELL AHEAD OF THE
STORMS...FOLLOWED BY BRIEF HEAVY RAIN...SMALL HAIL AND OCCASIONAL
CLOUD TO GROUND LIGHTNING.

HEAVY RAIN MAY PRODUCE PONDING OF WATER ON HIGHWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS ALONG RURAL COUNTY ROADS.

AEM
Special weather statement, Jul 3, 9:07 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
907 PM MDT THU JUL 3 2014

WYZ020-040345-
NATRONA COUNTY LOWER ELEVATIONS WY-
907 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA COUNTY UNTIL
945 PM MDT...

AT 902 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TEAPOT ROCK...OR 28 MILES NORTH OF CASPER...
MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
STATE HWY 259 MILE MARKER 20 AROUND 915 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 214 AND
226.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4314 10641 4331 10647 4341 10607 4340 10606
      4318 10606
TIME...MOT...LOC 0307Z 256DEG 16KT 4325 10632

HATTINGS
Special weather statement, Jul 3, 9:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
921 PM MDT THU JUL 3 2014

WYZ028>030-040415-
EAST SWEETWATER COUNTY WY-FLAMING GORGE WY-ROCK SPRINGS AND GREEN
RIVER WY-
921 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL
1015 PM MDT...

AT 916 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PILOT BUTTE...OR 8 MILES NORTH OF GREEN
RIVER...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
I80 EXIT 102 AND SWEETWATER COUNTY FAIRGROUNDS AROUND 930 PM MDT.
ROCK SPRINGS AND RELIANCE AROUND 935 PM MDT.
I80 EXIT 111 AROUND 940 PM MDT.
SWEETWATER COUNTY AIRPORT AND STATE HWY 430 MILE MARKER 10 AROUND 945
PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 89 AND
149.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4192 10840 4134 10846 4150 10949 4182 10947
TIME...MOT...LOC 0321Z 281DEG 36KT 4162 10938

MEUNIER

MURRELL

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:33 PM MDTSpecial Weather StatementRIWSheridan27 min
Jul 3, 9:07 PM MDTSpecial Weather StatementRIWNatrona38 min
Jul 3, 11:31 PM MDTSpecial Weather StatementRIWFremont59 min
Jul 4, 1:23 PM MDTSpecial Weather StatementRIWHot Springs52 min
Jul 4, 2:05 PM MDTSpecial Weather StatementRIWHot Springs25 min
Jul 4, 2:41 PM MDTSpecial Weather StatementRIWFremont49 min
Jul 4, 4:09 PM MDTSpecial Weather StatementRIWBig Horn66 min
Jul 4, 4:23 PM MDTSpecial Weather StatementRIW37 min
Jul 4, 5:57 PM MDTSpecial Weather StatementRIWSublette48 min

Nearby

Special Weather Statements in Wyoming, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.